Alert archive / Michigan / Small Craft Advisories in 2012
Small Craft Advisory 16, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Feb 16, 2012, 3:47 PM EST. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Feb 16, 2012, 3:47 PM EST (20:47 UTC)
- Expired
- Feb 17, 2012, 11:00 AM EST
- In force
- 19 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted, in the capitals the NWS used until 2016.
699 WHUS73 KGRR 162047 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 347 PM EST THU FEB 16 2012 LMZ844>849-170500- /O.NEW.KGRR.SC.Y.0016.120216T2047Z-120217T1600Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 347 PM EST THU FEB 16 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EST FRIDAY. * WINDS...WEST 15 TO 25 MPH...DIMINISHING ON FRIDAY. * WAVES...3 TO 5 FEET...DIMINISHING ON FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
027 WHUS73 KGRR 170215 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 915 PM EST THU FEB 16 2012 LMZ844>849-171015- /O.CON.KGRR.SC.Y.0016.000000T0000Z-120217T1600Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 915 PM EST THU FEB 16 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST FRIDAY... * WINDS...WEST 10 TO 20 MPH...DIMINISHING ON FRIDAY. * WAVES...3 TO 5 FEET...DIMINISHING ON FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
411 WHUS73 KGRR 170807 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 307 AM EST FRI FEB 17 2012 LMZ844>849-171600- /O.CON.KGRR.SC.Y.0016.000000T0000Z-120217T1600Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 307 AM EST FRI FEB 17 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING... * WINDS...WEST 10 TO 15 MPH BACKING SOUTHWEST. * WAVES...3 TO 5 FEET THIS MORNING SUBSIDING TO 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
911 WHUS73 KGRR 171558 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1058 AM EST FRI FEB 17 2012 LMZ844>849-171700- /O.EXP.KGRR.SC.Y.0016.000000T0000Z-120217T1600Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1058 AM EST FRI FEB 17 2012 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 11 AM EST THIS MORNING... WINDS AND WAVES WILL DIMINISH UNDER HAZARDOUS LEVELS FOR SMALL CRAFT. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Feb 16, 12:50 PM EST, 2 hours 57 minutes earlier.
Area forecast discussion, Feb 16, 12:50 PM EST, 2 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1250 PM EST THU FEB 16 2012 .UPDATE... ISSUED AT 1141 AM EST THU FEB 16 2012 NO MAJOR CHANGES WITH THE UPDATE. FOG IS CURRENTLY DISSIPATING AS EXPECTED. CURRENT FORECAST HIGHS LOOKED ON TRACK. SHOULD SEE SOME CLEARING ARRIVING FROM THE WEST THIS AFTERNOON BASED ON SATELLITE TRENDS. .SYNOPSIS... ISSUED AT 330 AM EST THU FEB 16 2012 A LOW PRESSURE SYSTEM WILL BRING RAIN TO SOUTHERN LOWER MICHIGAN AND LIGHT SNOW TO CENTRAL AND NORTHERN LOWER MICHIGAN THIS MORNING. FAIR WEATHER WILL RETURN TONIGHT THROUGH FRIDAY AS HIGH PRESSURE BUILDS IN. ANOTHER WEAK SYSTEM WILL BRING A LITTLE LIGHT SNOW AND FLURRIES FRIDAY NIGHT INTO SATURDAY BEFORE HIGH PRESSURE BRINGS FAIR WEATHER SUNDAY AND MONDAY. && .SHORT TERM...(TODAY THROUGH FRIDAY AFTERNOON) ISSUED AT 330 AM EST THU FEB 16 2012 PREVIOUS DISCUSSION...KGRR/RGNL RADAR TRENDS AND SFC OBS EARLY THIS MORNING SHOW RAIN ACROSS MOST OF OUR FCST AREA AND LIGHT SNOW ACROSS PORTIONS OF OUR NORTHERN COUNTIES. PCPN WILL CONTINUE THROUGH DAYBREAK BEFORE GRADUALLY TAPERING OFF FROM WSW TO ENE DURING MID TO LATE MORNING. ANY SNOW ACCUMULATIONS ACROSS OUR NORTHERN FCST AREA WILL BE LIGHT... GENERALLY AROUND AN INCH OR LESS WITH LOCALLY HIGHER AMOUNTS NEAR TWO INCHES WHERE P TYPE STAYS PREDOMINANTLY SNOW. MAX TEMPS WILL REACH THE UPPER 30S TO LOWER 40S. HIGH PRESSURE WILL BRING FAIR WX TONIGHT THROUGH FRIDAY AFTN. PARTIAL CLEARING MAY DEVELOP AS EARLY AS MID TO LATE AFTN TODAY BUT MORE EXTENSIVE CLEARING WILL OCCUR TONIGHT. TEMPS WILL CONTINUE TO AVG AROUND TEN DEGREES ABOVE NORMAL THROUGH THE SHORT TERM FCST PERIOD. .LONG TERM...(FRIDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 330 AM EST THU FEB 16 2012 WARMER THAN NORMAL TEMPERATURES WILL PREVAIL THROUGH THE MIDDLE OF NEXT WEEK. EVEN THROUGH A COLD FRONT DOES COME THROUGH THE AREA EARLY SATURDAY AND BRINGS SOME LIGHT SNOW TO THE AREA THE COLD AIR WILL NOT BE COLD ENOUGH TO EVEN BRING THE HIGH TEMPERATURES BELOW FREEZING ON SATURDAY OR SUNDAY. THE NEXT SYSTEM COMES IN THE TUESDAY/WEDNESDAY TIME FRAME. THAT WILL BE ANOTHER MOSTLY RAIN TYPE EVENT AS IT HAS DEEP SOUTHERLY FLOW AHEAD OF IT. NEITHER OF THESE SEEMS WILL BRING MORE THEN NASCENCE LIGHT PRECIPITATION AMOUNTS. WHILE SOME CHANGES SEEM LIKELY TOWARD THE MIDDLE TO END OF NEXT WEEK... AT LEAST THROUGH WEDNESDAY THE POLAR VORTEX WILL CONTINUE TO LOCK THE TRULY COLD AIR NORTH OF 60N. THE SOUTHERN STREAM JET WILL KEEP THE REALLY WARM AIR SOUTH OF 35N. WHAT SEEMS LIKELY TO CHANGE THIS IS A 180 TO 200 KNOT POLAR JET STREAK COMING OFF EASTERN ASIA TOWARD THIS WEEKEND. THAT SEEMS LIKELY TO BUILD A LARGE UPPER RIDGE JUST OFF THE WEST COAST INTO THE GULF OF ALASKA BY THE MIDDLE OF NEXT WEEK. THAT IN TURN WILL CAUSE A DEEP TROUGH TO DEVELOP NEAR 100W FROM CANADA INTO THE SOUTH CENTRAL UNITED STATES AND FINALLY BRING SOME COLD AIR SOUTH INTO THE GREAT LAKES BEYOND THAT. OUR SYSTEM FOR FRIDAY NIGHT INTO SATURDAY IS A NORTHERN STREAM WAVE WITH A SURFACE LOW THAT TRACKS ACROSS CENTRAL LOWER MICHIGAN. THAT SYSTEM IS MOISTURE STAVED BUT WILL HAVE JUST ENOUGH MOISTURE TO BRING SOME LIGHT SNOW TO THE AREA WITH AREAS NEAR AND NORTH OF ROUTE 10 GETTING MOST OF THE SNOW. SHORTWAVE RIDGING WILL FOLLOW FOR SUNDAY INTO MONDAY. SO MOSTLY CLEAR SKIES... AND SLOWLY WARMING TEMPERATURES ARE EXPECTED THEN. THE NEXT PACIFIC SYSTEM WILL TRACK OUT OF THE SOUTHERN PLAINS INTO THE GREAT LAKES AREA IN THE TUESDAY/WEDNESDAY TIME FRAME. COULD BE SOME PHASING WITH THE NORTHERN STREAM BUT NORTHERN STREAM JET CORE IN CANADA THROUGH WEDNESDAY... THIS WILL MOSTLY BE A RAIN EVENT. THIS TROUGH MAY BE SLOW TO MOVE EAST AS IT WILL WAIT FOR MORE PACIFIC SHORTWAVE ENERGY TO MOVE INTO THE BACK SIDE OF IT (AS PER THE ECMWF 16/00Z SOLUTION). THAT WOULD ONLY SERVE TO KEEP SOUTHWEST MICHIGAN IN THE WARM AIR ALL THAT MUCH LONGER. THE MIDDLE OF NEXT WEEK COULD BE RATHER WET. I DO NOT AT THIS POINT EXPECT HEAVY RAIN WITH THIS JUST A NASCENCE TYPE PERSISTENT LIGHT RAIN. THERE COULD BE A LITTLE MIXED PRECIPITATION NORTH OF ROUTE 10 TUE/WED BUT THAT SHOULD BE A LIMITED EVENT TOO. && .AVIATION... ISSUED AT 1250 PM EST THU FEB 16 2012 LOWER CLOUDS WERE IN THE PROCESS OF BREAKING UP. HOWEVER A RISK FOR IFR EXISTS UNTIL THE CLEARING LINE PUSHES EAST OF TAF SITES. THE BACK EDGE OF THE LOWER CLOUDS WILL REACH KMKG BY 18Z...THEN KGRR BY 1915Z THE ONTO KLAN BY 2130Z. CEILINGS COULD IMPROVE BEFORE THAT TIME AS THE LOW LEVELS FEATURE A DIURNAL LOWERING OF THE RELATIVE HUMIDITY VALUES. I KEPT CONDITIONS VFR FOR TONIGHT. LOW LEVELS MOISTEN UP BUT SOME WIND AROUND SHOULD LIMIT THE RISK FOR STRATUS AND FOG. && .MARINE... ISSUED AT 1141 AM EST THU FEB 16 2012 WINDS AND WAVES WILL BE ON THE INCREASE THIS AFTERNOON AND EVENING. WILL LIKELY NEED A SMALL CRAFT ADVISORY BY THIS EVENING. && .HYDROLOGY... ISSUED AT 330 AM EST THU FEB 16 2012 ADDITIONAL RAINFALL AMOUNTS OF LESS THAN A QUARTER OF AN INCH ARE ANTICIPATED TODAY BEFORE RAIN TAPERS OFF LATE THIS MORNING. THIS WILL CONTINUE TO MELT SNOW RESULTING IN MODEST RISES ON AREA STREAMS AND RIVERS. THIS RISE IN WATER LEVELS IS NOT EXPECTED TO RESULT IN ANY FLOODING THREATS ACROSS SOUTHWEST LOWER MICHIGAN. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...NONE. && UPDATE...MJS SHORT TERM...LAURENS LONG TERM....WDM AVIATION.....MJS MARINE.......MJS HYDROLOGY....LAURENS
Hazardous weather outlook, Feb 16, 7:15 AM EST, 8 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED FOR FOG NATIONAL WEATHER SERVICE GRAND RAPIDS MI 715 AM EST THU FEB 16 2012 MIZ037>040-043>046-050>052-056>059-064>067-071>074-171000- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 715 AM EST THU FEB 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT WIDESPREAD FOG WILL SLOWLY MIX OUT BY 10 AM THIS MORNING. UNTIL THEN EXPECT AREAS WITH VISIBILITIES UNDER A MILE AT TIMES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY LIGHT SNOW IS EXPECTED LATER FRIDAY NIGHT INTO THE AFTERNOON OF SATURDAY. ACCUMULATIONS OF UP TO AN INCH ARE POSSIBLE NORTH OF INTERSTATE 96. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE. LMZ844>849-171000- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 715 AM EST THU FEB 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT WINDS AND WAVES MAY BECOME HAZARDOUS TO SMALL WATER CRAFT BY LATE THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WINDS AND WAVES WILL BE HAZARDOUS TO SMALL WATER CRAFT FRIDAY AND THEN AGAIN SATURDAY INTO SUNDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. WDM
Nearby
Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.